Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 245, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2001, 6:19 PM CDT for Ozark County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 2001, 6:19 PM CDT (23:19 UTC)
- Expired
- Aug 10, 2001, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ozark County, MO
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108 WUUS53 KSGF 102320 SVRSGF MOC153-110000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 619 PM CDT FRI AUG 10 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN OZARK COUNTY IN SOUTHWEST MISSOURI * UNTIL 700 PM CDT * AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF THORNFIELD...OR 10 MILES NORTH OF THEODESIA...MOVING SOUTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE TOWNS OF LONG RUN... THEODOSIA...SUNDOWN...ISABELLA AND PONTIAC. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. LAT...LON 3674 9236 3672 9278 3650 9277 3650 9234 BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:55 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 10, 2:55 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT FRI AUG 10 2001 OVERRUNNING CLOUD COVER HAS PERSISTED MUCH OF THE AFTERNOON NORTH OF A JOPLIN TO SPRINGFIELD LINE. ENOUGH BREAKS OVER THE SOUTHERN ZONES HAVE ALLOWED TEMPS TO CREEP UP NEAR 90...WITH LOWER/MID 70S OVER CENTRAL MO. THUNDERSTORMS DEVELOPED EARLIER THIS AFTERNOON ALONG AREA OF ENHANCED CONVERGENCE FROM DEWPOINT GRADIENT AND OUTFLOW BOUNDARY FROM EARLIER STORMS NEAR I-70. EVER INCREASINGLY DIFFUSE FRONT NOW LIES ROUGHLY FROM SOUTH OF WEST PLAINS TO HARRISON AR. NEXT APPROACHING SHORTWAVE SHOWS UP WELL ON VISIBLE IMAGERY OVER EASTERN KANSAS/WEST CENTRAL MISSOURI. ANOTHER BAND OF SHOWERS CONTINUES TO DEVELOP AHEAD OF THIS FEATURE. ALL MODELS AGREE THAT FRONT WILL REMAIN STATIONARY JUST TO OUR SOUTH THROUGH THE NEXT 24-36 HOURS...WITH SERIES OF WEAK SHORTWAVES MOVING OVER THE AREA. AVN SHOWS BEST LIFT GRAZING OUR EAST ZONES TONIGHT. SO WILL CONTINUE LIKELY POPS OVER THE SOUTHEAST...AND WILL LINGER POPS THROUGH SATURDAY...WITH SAT. EVENING POPS IN THE EAST. LOCALLY HEAVY RAIN LOOKS POSSIBLE WITH PWS 1.75 TO 2 INCHES...BUT STORMS SHOULD BE PROGRESSIVE ENOUGH TO LIMIT FLASH FLOOD THREAT. OVER THE WEST...DRIER AIR FROM SURFACE HIGH IS MAKING MORE OF A SOUTHWARD PUSH. SO THIS SHOULD HELP SQUASH PRECIP OVER SOUTHEAST KANSAS/EXTREME WESTERN MO SATURDAY MORNING. THEREAFTER...WILL KEEP FORECAST DRY WITH SEASONAL TEMPERATURES THROUGH WEDNESDAY. ALL EXTENDED MODELS ARE CONSISTENT WITH BRINGING DECENT RETURN MOISTURE AND SURFACE FRONT INTO THE REGION ON THURSDAY...SO WILL INTRODUCE CHANCE POPS. THANKS FOR COORDINATION...ICT. PRELIM CCF FOR COORDINATION PURPOSES... SGF 065/078 062/082 064 JLN 064/080 062/084 065 UNO 067/078 064/085 065 VIH 065/076 064/082 065 .SGF... MO...NONE. KS...NONE.
In the hours before
Special weather statement, Aug 10, 1:00 PM CDT, 5 hours 19 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI AUG 10 2001 SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH THE AFTERNOON. THE STRONGEST STORMS WILL REMAIN OVER CENTRAL MISSOURI THROUGH EARLY AFTERNOON. LATER TONIGHT...ANOTHER ROUND OF STORMS WILL LIKELY DEVELOP OVER THE CENTRAL PLAINS...BEFORE MOVING EASTWARD INTO WESTERN MISSOURI AND SOUTHEAST KANSAS. THREATS... THE MAIN THREATS WITH STORMS THAT DEVELOP DURING THE AFTERNOON WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT WITH STORMS THAT DEVELOP LATER TONIGHT. STORM SPOTTER ACTIVATION IS NOT EXPECTED. .EXTENDED OUTLOOK... MOST THUNDERSTORM ACTIVITY LINGERING FROM TONIGHT WILL END BY SATURDAY AFTERNOON. TERRY
Local storm report, Aug 10, 3:16 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 PM CDT FRI AUG 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM TWIN BRIDGES MO .88 INCH HAIL
08/10/01 DOUGLAS STRONG WINDS AND VERY
HEAVY RAIN ALSO
ACCOMPANIED THE STORM.
REPORTED BY PUBLIC.Local storm report, Aug 10, 3:59 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 PM CDT FRI AUG 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM WEST PLAINS MO WIND DAMAGE
08/10/01 HOWELL TREES AND POWER LINES
BLOWN DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Special weather statement, Aug 10, 6:00 PM CDT, 19 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 PM CDT FRI AUG 10 2001 SCATTERED THUNDERSTORMS WILL MOVE INTO SOUTHERN MISSOURI AND SOUTHEAST KANSAS TONIGHT...BUT NONE ARE EXPECTED TO BE SEVERE. .EXTENDED OUTLOOK... NO HAZARDOUS WEATHER IS EXPECTED. BROWNING
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:55 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 50 min |
| Aug 10, 3:10 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 50 min |
| Aug 10, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 50 min |
| Aug 10, 4:22 PM CDT | Flash Flood Warning | SGF | Howell, Oregon | 3 hr |
| Aug 10, 5:51 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.